MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD12-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using pod coils, a lantern delivery microcatheter (lantern), and non-penumbra catheter.It was reported the patient anatomy was mildly tortuous.During the procedure, a pod coil wound itself when moving forward in the hub of the lantern, and the physician re-sheathed the coil.The pusher assembly was stuck when attempting to re-advance, and a part of the pusher assembly was bent.Therefore, the coil was removed.The procedure was completed using a new pod coil, thirty-one ruby coils, and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod12 could not confirm the reported complaint.Further evaluation revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement and the device may not advance at all.This damage was incidental to the reported complaint and likely occurred during the re-sheath of the pod12 as mentioned in the complaint.This damage also prevented the pod12 from being functionally tested during evaluation.During the functional test, resistance was encountered while attempting to advance the pusher assembly through its introducer sheath from its returned position, and the pusher assembly could not be advanced at all.Further evaluation revealed multiple kinks throughout the length of the pusher assembly.This damage was incidental to the reported complaint.Some of these kinks likely occurred due to forceful advancement against resistance that occurred due to the pusher assembly being proximal to introducer sheath friction lock.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint.H3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11975107
Report Number3005168196-2021-01296
Device Sequence Number4229426
Product Code HCG
UDI-Device Identifier00814548019666
UDI-Public00814548019666
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2026
Device Model NumberRBYPOD12-A
Device Catalogue NumberRBYPOD12
Device Lot NumberF85649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Date Report Sent to FDA01/01/2005